Taking Doxycyclin and Amoxicillin, Are My Ears More Fragile?

Discussion in 'Support' started by davidchampoux, Sep 20, 2015.

tinnitus forum
    1. davidchampoux
      Confused

      davidchampoux Member Benefactor

      Location:
      Quebec City
      Tinnitus Since:
      03/2011
      Cause of Tinnitus:
      Viral?
      I'm at the beginning of a 2 months treatment of Doxycyclin AND Amoxicillin. Doxy = 100 mg 3 times a day, and Amoxi = 1000 mg 3 times a day, as well.

      Are my ears more fragile?

      Should I take NAC, and if yes, what doses?

      Thanks!
       
    2. SoulStation
      No Mood

      SoulStation Member Ambassador Team Tech

      Location:
      New York
      Tinnitus Since:
      2012
      Cause of Tinnitus:
      Noise / Possible Medication
      I'd say NAC + ALCAR + vitiman c.
      NAC 600 mg 3x-5x a day.
       
      • Agree Agree x 1
    3. erik
      Breezy

      erik Manager Staff Benefactor

      Location:
      Washington State, USA
      Tinnitus Since:
      04/15/2012
      Cause of Tinnitus:
      Most likely hearing loss
      Antibiotics --you can take with or without food. NAC and ALCAR you should take without food for best absorption.
       
    4. davidchampoux
      Confused

      davidchampoux Member Benefactor

      Location:
      Quebec City
      Tinnitus Since:
      03/2011
      Cause of Tinnitus:
      Viral?
      OK, things went out of control.... :( :( :(

      Last Wednesday (Sept 23), my right ear started to sound strange and at the end of the day, I had a very annoying full feeling, and was no longer hearing under 300Hz and over 10KHz. Something BAD was going on... I stopped ALL the natural supplements and antibiotics I was taking. I stopped them as soon as the problem appeared because I was almost sure they were the cause.

      The next day, I went to see a doctor, and she saw an external otitis. She prescribed me some drops to put in my ear 3 times a day. There was not much 'pain', just that full feeling... 5 days later, not getting better so I went to the hospital's emergency this morning and I've seen an ENT. I did an audiogram and I have a 30 db lost at 125 and 250 ( I was 0db), and 35 db lost at 6khz (I was -5). Bone conduction indicated that it's a problem with my cochlea. The doc prescribed me 10 days of oral cortisone (prednisone 60mg, going to 30mg on the last days).

      I've had very similar problems in April, in the same ear. I was taking some natural supplements (Astragalus + misc other herbal stuff). When the problem arrived, I stopped all and took 7 days of cortisone and I healed ok, but at that time, I was still hearing bass frequencies via bone conduction, with a lot of diplacusis though.

      This time, it's different, I hear nothing under 200Hz...

      Am I done for good? Or will the cortisone fix me?

      I did stop the NAC, ALCAR, antibiotics, and other herbs I was taking for a few months (Cats Claw, Japaneese Knotweed, Tru-Cordyceps, and some others). I don't trust these meds anymore. Is there any suggestions here to help me?? I can't stay with that permanent lost, it cannot be real... I must heal! should I completely protect my ear all day long, no exposure at all? (that's what I did in April)... Any other meds I should take or avoid?

      Help please.......
       
    5. Rina
      Energetic

      Rina Member

      Location:
      florida, USA
      Tinnitus Since:
      02/18/2015
      Cause of Tinnitus:
      Really don't know
      In sorry to hear what you are going through.. I'm no expert in T as I'm also new to it... But keep faith things will get better... I will be praying for you and may God work his wonders through the medication younger taking sonthatbyou can be healed and your ear restored ... I pray that you have a good night sleep today and that tomorrow you will start seeing the healing come through... Hugs and kisses , Rina
       
    6. davidchampoux
      Confused

      davidchampoux Member Benefactor

      Location:
      Quebec City
      Tinnitus Since:
      03/2011
      Cause of Tinnitus:
      Viral?
      Thanks Rina... You made me cry... Best wishes to you too. xx
       
    7. SoulStation
      No Mood

      SoulStation Member Ambassador Team Tech

      Location:
      New York
      Tinnitus Since:
      2012
      Cause of Tinnitus:
      Noise / Possible Medication
      Hey David I've heard of many people gaining back their hearing with Steroids...
      Either way - you will be OK. You just have to adjust your mixes to compensate and have collegues double check them for you.
      Thinking of you and hoping for the best.
      -ben
       
    8. davidchampoux
      Confused

      davidchampoux Member Benefactor

      Location:
      Quebec City
      Tinnitus Since:
      03/2011
      Cause of Tinnitus:
      Viral?
      5 days on prednisone 60mg.

      I hear a bit more basses, but it still feel 'out of phase'.

      I don't hear over 12khz. There's no improvment in the highs.

      Will I find back my previous audition? What are my chances? How much time should I give it? Any personnal experiences?
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.